• Previous Article
    On absence of threshold resonances for Schrödinger and Dirac operators
  • DCDS-S Home
  • This Issue
  • Next Article
    On the effects of the exterior matrix hostility and a U-shaped density dependent dispersal on a diffusive logistic growth model
December  2020, 13(12): 3417-3426. doi: 10.3934/dcdss.2020128

Operators of order 2$ n $ with interior degeneracy

1. 

Department of Mathematics, University of Bari Aldo Moro, Via E. Orabona 4, 70125 Bari, Italy

2. 

Department of Mathematical Sciences, University of Memphis, 373 Dunn Hall, Memphis, TN 38152-3240, USA

* Corresponding author: Rosa Maria Mininni

Dedicated to Gisèle Ruiz Goldstein, outstanding mathematician, with great admiration and friendship on her 60th birthday

Received  March 2019 Published  December 2020 Early access  November 2019

We consider a differential operator of order 2$ n $ of the type $ A_n u = (-1)^n (a u^{(n)})^{(n)} $, where $ a(x)>0 $ in $ [0, 1]\setminus\{x_0\} $ and $ a(x_0) = 0 $. We show that, for any $ n\in{\mathbb{N}} $, the operator $ -A_n $ generates a contractive analytic semigroup of angle $ \pi/2 $ on $ L^2 (0, 1) $. Note that the domain of $ A_n $ depends on the type of degeneracy of $ a $. Our theorems extend some previous results in [3] where $ n = 1 $.

Citation: Genni Fragnelli, Jerome A. Goldstein, Rosa Maria Mininni, Silvia Romanelli. Operators of order 2$ n $ with interior degeneracy. Discrete and Continuous Dynamical Systems - S, 2020, 13 (12) : 3417-3426. doi: 10.3934/dcdss.2020128
References:
[1]

I. BoutaayamouG. Fragnelli and L. Maniar, Carleman estimates for parabolic equations with interior degeneracy and Neumann boundary conditions, J. Anal. Math., 135 (2018), 1-35.  doi: 10.1007/s11854-018-0030-2.

[2]

P. CannarsaP. Martinez and J. Vancostenoble, Null controllability of the degenerate heat equations, Adv. Diff. Equations, 10 (2005), 153-190. 

[3]

G. Fragnelli, G. Ruiz Goldstein, J. A. Goldstein and S. Romanelli, Generators with interior degeneracy on spaces of L2 type, Electron. J. Differ. Equations, 2012 (2012), 30 pp.

[4]

G. FragnelliG. Ruiz GoldsteinJ. A. GoldsteinR. M. Mininni and S. Romanelli, Generalized Wentzell boundary conditions for second order operators with interior degeneracy, Discrete Cont. Dyn. Systems-S, 9 (2016), 697-715.  doi: 10.3934/dcdss.2016023.

[5]

G. FragnelliG. MarinoschiR. M. Mininni and S. Romanelli, Identification of a diffusion coefficient in strongly degenerate parabolic equations with interior degeneracy, J. Evol. Equ., 15 (2015), 27-51.  doi: 10.1007/s00028-014-0247-1.

[6]

G. Fragnelli, G. Marinoschi, R. M. Mininni and S. Romanelli, A control approach for an identification problem associated to a strongly degenerate parabolic system with interior degeneracy, in New Prospects in Direct, Inverse and Control Problems for Evolution Equations (eds. A. Favini, G. Fragnelli, R. M. Mininni), Springer INdAM Series 10 (2014), 121-139. doi: 10.1007/978-3-319-11406-4_7.

[7]

G. Fragnelli and D. Mugnai, Carleman estimates and observability inequalities for parabolic equations with interior degeneracy, Adv. Nonlinear Anal., 2 (2013), 339-378.  doi: 10.1515/anona-2013-0015.

[8]

G. Fragnelli and D. Mugnai, Carleman estimates, observability inequalities and null controllability for interior degenerate non smooth parabolic equations, Mem. Amer. Math. Soc., 242 (2016). doi: 10.1090/memo/1146.

[9]

G. Fragnelli and D. Mugnai, Corrigendum and improvements to "Carleman estimates, observability inequalities and null controllability for interior degenerate non smooth parabolic equations", and its consequences, Mem. Amer. Math. Soc., to appear

[10]

J. A. Goldstein, Semigroups of Linear Operators and Applications, 2nd edition, Dover Publications, Mineola, New York, 2017.

show all references

References:
[1]

I. BoutaayamouG. Fragnelli and L. Maniar, Carleman estimates for parabolic equations with interior degeneracy and Neumann boundary conditions, J. Anal. Math., 135 (2018), 1-35.  doi: 10.1007/s11854-018-0030-2.

[2]

P. CannarsaP. Martinez and J. Vancostenoble, Null controllability of the degenerate heat equations, Adv. Diff. Equations, 10 (2005), 153-190. 

[3]

G. Fragnelli, G. Ruiz Goldstein, J. A. Goldstein and S. Romanelli, Generators with interior degeneracy on spaces of L2 type, Electron. J. Differ. Equations, 2012 (2012), 30 pp.

[4]

G. FragnelliG. Ruiz GoldsteinJ. A. GoldsteinR. M. Mininni and S. Romanelli, Generalized Wentzell boundary conditions for second order operators with interior degeneracy, Discrete Cont. Dyn. Systems-S, 9 (2016), 697-715.  doi: 10.3934/dcdss.2016023.

[5]

G. FragnelliG. MarinoschiR. M. Mininni and S. Romanelli, Identification of a diffusion coefficient in strongly degenerate parabolic equations with interior degeneracy, J. Evol. Equ., 15 (2015), 27-51.  doi: 10.1007/s00028-014-0247-1.

[6]

G. Fragnelli, G. Marinoschi, R. M. Mininni and S. Romanelli, A control approach for an identification problem associated to a strongly degenerate parabolic system with interior degeneracy, in New Prospects in Direct, Inverse and Control Problems for Evolution Equations (eds. A. Favini, G. Fragnelli, R. M. Mininni), Springer INdAM Series 10 (2014), 121-139. doi: 10.1007/978-3-319-11406-4_7.

[7]

G. Fragnelli and D. Mugnai, Carleman estimates and observability inequalities for parabolic equations with interior degeneracy, Adv. Nonlinear Anal., 2 (2013), 339-378.  doi: 10.1515/anona-2013-0015.

[8]

G. Fragnelli and D. Mugnai, Carleman estimates, observability inequalities and null controllability for interior degenerate non smooth parabolic equations, Mem. Amer. Math. Soc., 242 (2016). doi: 10.1090/memo/1146.

[9]

G. Fragnelli and D. Mugnai, Corrigendum and improvements to "Carleman estimates, observability inequalities and null controllability for interior degenerate non smooth parabolic equations", and its consequences, Mem. Amer. Math. Soc., to appear

[10]

J. A. Goldstein, Semigroups of Linear Operators and Applications, 2nd edition, Dover Publications, Mineola, New York, 2017.

[1]

Genni Fragnelli, Gisèle Ruiz Goldstein, Jerome Goldstein, Rosa Maria Mininni, Silvia Romanelli. Generalized Wentzell boundary conditions for second order operators with interior degeneracy. Discrete and Continuous Dynamical Systems - S, 2016, 9 (3) : 697-715. doi: 10.3934/dcdss.2016023

[2]

Pedro J. Torres, Zhibo Cheng, Jingli Ren. Non-degeneracy and uniqueness of periodic solutions for $2n$-order differential equations. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 2155-2168. doi: 10.3934/dcds.2013.33.2155

[3]

Carmen Calvo-Jurado, Juan Casado-Díaz, Manuel Luna-Laynez. Parabolic problems with varying operators and Dirichlet and Neumann boundary conditions on varying sets. Conference Publications, 2007, 2007 (Special) : 181-190. doi: 10.3934/proc.2007.2007.181

[4]

Maria Rosaria Lancia, Valerio Regis Durante, Paola Vernole. Asymptotics for Venttsel' problems for operators in non divergence form in irregular domains. Discrete and Continuous Dynamical Systems - S, 2016, 9 (5) : 1493-1520. doi: 10.3934/dcdss.2016060

[5]

Matthias Geissert, Horst Heck, Christof Trunk. $H^{\infty}$-calculus for a system of Laplace operators with mixed order boundary conditions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1259-1275. doi: 10.3934/dcdss.2013.6.1259

[6]

Andrea Bonfiglioli, Ermanno Lanconelli and Francesco Uguzzoni. Levi's parametrix for some sub-elliptic non-divergence form operators. Electronic Research Announcements, 2003, 9: 10-18.

[7]

Francesco Altomare, Mirella Cappelletti Montano, Vita Leonessa. On the positive semigroups generated by Fleming-Viot type differential operators. Communications on Pure and Applied Analysis, 2019, 18 (1) : 323-340. doi: 10.3934/cpaa.2019017

[8]

Simona Fornaro, Giorgio Metafune, Diego Pallara, Roland Schnaubelt. Second order elliptic operators in $L^2$ with first order degeneration at the boundary and outward pointing drift. Communications on Pure and Applied Analysis, 2015, 14 (2) : 407-419. doi: 10.3934/cpaa.2015.14.407

[9]

Yu Guo, Xiao-Bao Shu, Qianbao Yin. Existence of solutions for first-order Hamiltonian random impulsive differential equations with Dirichlet boundary conditions. Discrete and Continuous Dynamical Systems - B, 2022, 27 (8) : 4455-4471. doi: 10.3934/dcdsb.2021236

[10]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[11]

Víctor León, Bruno Scárdua. A geometric-analytic study of linear differential equations of order two. Electronic Research Archive, 2021, 29 (2) : 2101-2127. doi: 10.3934/era.2020107

[12]

Elimhan N. Mahmudov. Optimal control of evolution differential inclusions with polynomial linear differential operators. Evolution Equations and Control Theory, 2019, 8 (3) : 603-619. doi: 10.3934/eect.2019028

[13]

Tian Ma, Shouhong Wang. Structure of 2D incompressible flows with the Dirichlet boundary conditions. Discrete and Continuous Dynamical Systems - B, 2001, 1 (1) : 29-41. doi: 10.3934/dcdsb.2001.1.29

[14]

Thomas Kappeler, Riccardo Montalto. Normal form coordinates for the Benjamin-Ono equation having expansions in terms of pseudo-differential operators. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022048

[15]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Enrico Obrecht, Silvia Romanelli. Nonsymmetric elliptic operators with Wentzell boundary conditions in general domains. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2475-2487. doi: 10.3934/cpaa.2016045

[16]

Angela A. Albanese, Xavier Barrachina, Elisabetta M. Mangino, Alfredo Peris. Distributional chaos for strongly continuous semigroups of operators. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2069-2082. doi: 10.3934/cpaa.2013.12.2069

[17]

V. Pata, Sergey Zelik. A result on the existence of global attractors for semigroups of closed operators. Communications on Pure and Applied Analysis, 2007, 6 (2) : 481-486. doi: 10.3934/cpaa.2007.6.481

[18]

Larissa V. Fardigola. Transformation operators in controllability problems for the wave equations with variable coefficients on a half-axis controlled by the Dirichlet boundary condition. Mathematical Control and Related Fields, 2015, 5 (1) : 31-53. doi: 10.3934/mcrf.2015.5.31

[19]

Erik Kropat, Silja Meyer-Nieberg, Gerhard-Wilhelm Weber. Computational networks and systems-homogenization of self-adjoint differential operators in variational form on periodic networks and micro-architectured systems. Numerical Algebra, Control and Optimization, 2017, 7 (2) : 139-169. doi: 10.3934/naco.2017010

[20]

Isabeau Birindelli, Francoise Demengel. The dirichlet problem for singluar fully nonlinear operators. Conference Publications, 2007, 2007 (Special) : 110-121. doi: 10.3934/proc.2007.2007.110

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (205)
  • HTML views (377)
  • Cited by (0)

[Back to Top]